Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 7, NWS Goodland, KS

April 10, 2006Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Apr 10, 2006, 3:00 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 10, 2006, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2006, 3:00 AM MDT (09:00 UTC)
In effect from
Apr 10, 2006, 10:00 AM MDT
Expired
Apr 10, 2006, 9:00 PM MDT
In force
11 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4838 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGLD 100900
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
300 AM MDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT FOR DRY FUELS...INCREASING
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES
252...253 AND 254 IN EAST CENTRAL COLORADO...

.THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FROM 10 AM MDT TO 9 PM MDT. LOW PRESSURE WILL INTENSIFY
TODAY ACROSS SOUTH DAKOTA WITH A TRAILING DRYLINE INTO WESTERN
KANSAS. AFTERNOON TEMPERATURES WILL RISE WELL INTO THE 80S WITH
RELATIVE HUMIDITIES BEHIND THE DRYLINE DROPPING TO 10 PERCENT OR
LESS. THESE INGREDIENTS ALONG WITH SOUTHWEST WINDS OF 20 TO 30
MPH WILL CREATE AN EXTREME FIRE DANGER OVER EAST CENTRAL COLORADO.

COZ252>254-101800-
/O.UPG.KGLD.FW.A.0003.060410T1600Z-060411T0300Z/
/O.NEW.KGLD.FW.W.0007.060410T1600Z-060411T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-
300 AM MDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 20 TO 30 MPH WILL COMBINE WITH AFTERNOON
TEMPERATURES IN THE LOW 80S AND RELATIVE HUMIDITIES OF 10 PERCENT
OR LESS TO CREATE AN EXTREME FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DDT
2 follow-up statements
000 
WWUS83 KGLD 101756
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1156 AM MDT MON APR 10 2006

...RED FLAG WARNING HAS BEEN ISSUED FOR DRY FUELS...INCREASING
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES
252...253 AND 254 IN EAST CENTRAL COLORADO...

.THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING THAT REMAINS IN EFFECT UNTIL 9 PM MDT. LOW PRESSURE WILL
DEEPEN ACROSS THE DAKOTAS WITH A TROUGH EXTENDING INTO THE
SOUTHERN HIGH PLAINS. AFTERNOON TEMPERATURES WILL RISE WELL INTO
THE 80S WITH RELATIVE HUMIDITIES WEST OF THE SURFACE TROUGH
DROPPING TO AROUND 10 PERCENT. THESE INGREDIENTS ALONG WITH
SOUTHWEST WINDS OF 20 TO 30 MPH WILL CREATE AN EXTREME FIRE DANGER
OVER EAST CENTRAL COLORADO.

COZ252>254-110300-
/O.CON.KGLD.FW.W.0007.000000T0000Z-060411T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-
1156 AM MDT MON APR 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWEST WINDS OF 20 TO 30 MPH WILL COMBINE WITH AFTERNOON
TEMPERATURES IN THE LOWER 80S AND RELATIVE HUMIDITIES OF AROUND 10
PERCENT TO CREATE AN EXTREME FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LOCKHART
000 
WWUS83 KGLD 110233
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT MON APR 10 2006

COZ252>254-110345-
/O.EXP.KGLD.FW.W.0007.000000T0000Z-060411T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-
833 PM MDT MON APR 10 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT AND WINDS HAVE
DIMINISHED THIS EVENING. THEREFORE THE RED FLAG WARNING WILL
EXPIRE AT 9 PM MDT THIS EVENING.

$$

FS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 10, 2:15 AM MDT, 45 minutes earlier.

Area forecast discussion, Apr 10, 2:15 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
215 AM MDT MON APR 10 2006

.DISCUSSION...FORECAST CONCERNS ARE MANY TODAY INCLUDING FIRE
WEATHER THREAT...WINDS...AND TEMPERATURES. AFTER TODAY FOCUS
REMAINS ON HOW WARM IT GETS AFTER TUESDAY.

TODAY/TONIGHT...AN UPPER LEVEL VORT MAX CURRENTLY OFF THE
CALIFORNIA COAST WILL QUICKLY MOVE NORTHEAST AND REACH THE
FORECAST AREA BY EARLY MONDAY MORNING. HIGH LEVEL CLOUDINESS WILL
SLOWLY INCREASE THROUGH THE PERIOD AS WELL BUT SHOULD NOT BE
ENOUGH TO REALIZE 850 TEMPERATURES SUPPORTING LOW TO MID 80 DEGREE
READINGS ACROSS THE AREA. DRYLINE POSITION AND ITS IMPACT ON RH
VALUES IS DIFFICULT. THE RUC/RUC13 AS WELL AS MIXED LAYER
DEWPOINTS FROM THE NAM/GFS SUGGEST ITS POSITION SOMEWHERE ACROSS
THE CENTRAL FORECAST AREA. DRY SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS APPROACHING ADVISORY CRITERIA (EASTERN 1/3 OF FORECAST
AREA) WILL ONLY HELP REALIZE FULL 850 POTENTIAL AND ALSO SECURE
THE FIRE WEATHER THREAT. WITH THAT IN MIND UPGRADED FIRE WX WATCH
TO A WARNING.

FRONT MOVES THROUGH TONIGHT WITH AN INCREASE IN LIFT AND MID LEVEL
MOISTURE FROM NORTHWEST TO SOUTHEAST AFTER MIDNIGHT AS THE ABOVE
MENTIONED VORT MAX REACHES THE AREA. 850-700 LAYER VERY DRY SO FOR
NOW THINK PREDOMINANT WX TYPE WOULD BE SOME VIRGA. WILL KEEP
SILENT POPS FOR NOW.

TUESDAY/TUESDAY NIGHT...VARIOUS UPPER DISTURBANCES MOVE THROUGH
TUESDAY WITH SUFFICIENT MOISTURE/INSTABILITY AND LIFT TO WARRANT
ISOLATED THUNDERSTORM MENTION TUESDAY AFTERNOON. GUSTY NORTHWEST
WINDS ARE ALSO EXPECTED WITH AFTERNOON TEMPERATURES ABOUT 15F
COOLER THEN MONDAYS READINGS. HIGH PRESSURE SETTLES IN FOR TUESDAY
NIGHT.

WEDNESDAY/WEDNESDAY NIGHT...UPPER RIDGE BEGINS TO REBUILD AS
ANOTHER UPPER LOW DIGS SOUTH OFF THE CALIFORNIA COAST.
TEMPERATURES WILL QUICKLY REBOUND INTO THE 75-80 RANGE AS 850
TEMPERATURES WARM ABOUT 5-8F.

THURSDAY-SUNDAY...GENERAL THINKING IS FOR THE WEST COAST SYSTEM TO
FINALLY MOVE THROUGH THE AREA MIDDAY SATURDAY. WITH THAT
SAID...HAVE UPPED AFTERNOON TEMPERATURES QUITE A BIT FROM PREVIOUS
FORECAST. SATURDAY WILL BE TRICKY AS WARMEST TEMPERATURES AT 850MB
WILL BE AROUND 18Z...COOLING A FEW DEGREES FROM WEST TO EAST BY
LATE IN THE DAY. OTHERWISE...NO SIGNIFICANT CHANGES MADE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR COZ252-COZ253-COZ254.

&&

DDT
Hazardous weather outlook, Apr 9, 10:24 AM MDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1024 AM MDT SUN APR 9 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1124 AM CDT SUN APR 9 2006 /1024 AM MDT SUN APR 9 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE EXTREME
CATEGORY FOR WESTERN KANSAS AND FAR SOUTHWEST NEBRASKA WHILE A
FIRE WEATHER WATCH IS IN EFFECT FOR FAR EASTERN COLORADO. SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH COMBINED WITH
AFTERNOON TEMPERATURES NEAR 80 DEGREES WILL LOWER THE RELATIVE
HUMIDITY INTO THE 10 TO 15 PERCENT RANGE ACROSS EASTERN COLORADO.
RELATIVE HUMIDITY ACROSS WESTERN KANSAS AND FAR SOUTHWEST NEBRASKA
WILL RANGE FROM 15 TO 30 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.